Alert archive / Florida / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 4, NWS Miami, FL

February 26, 2020Palm Beach County, Florida

NWS Miami, FL issued this severe thunderstorm warning at Feb 26, 2020, 3:27 PM EST for Palm Beach County, Florida. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 26, 2020, 3:27 PM EST (20:27 UTC)
Expired
Feb 26, 2020, 3:48 PM EST
In force
21 min
Issued by
NWS Miami, FL
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
60.0 mph

County Palm Beach County, FL

The radar

The Miami radar (KAMX), 108 km from the middle of the area, began a volume at 20:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 8.5 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2020-02-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 570 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2020-02-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 79 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
570 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
771 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
79 m²/s²
0-3 km storm-relative helicity
128 m²/s²
Significant tornado parameter
0.3
Supercell composite
2.7

Open this sounding in Storm Lab

The text

As transmitted.

888 
WUUS52 KMFL 262027
SVRMFL
FLC099-262100-
/O.NEW.KMFL.SV.W.0004.200226T2027Z-200226T2100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Miami FL
327 PM EST Wed Feb 26 2020

The National Weather Service in Miami has issued a

* Severe Thunderstorm Warning for...
  East central Palm Beach County in southeastern Florida...

* Until 400 PM EST.

* At 327 PM EST, a severe thunderstorm was located over Delray Beach,
  moving northeast at 25 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Boca Raton, Boynton Beach, Delray Beach, Lake Worth and Palm Beach.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Miami. You can also share your report with NWS Miami on
Facebook and Twitter.

&&

LAT...LON 2640 8009 2651 8017 2672 7989 2649 7973
TIME...MOT...LOC 2027Z 237DEG 23KT 2645 8008 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
 
$$

CWC
1 follow-up statement
780 
WWUS52 KMFL 262048
SVSMFL

Severe Weather Statement
National Weather Service Miami FL
348 PM EST Wed Feb 26 2020

FLC099-262056-
/O.CAN.KMFL.SV.W.0004.000000T0000Z-200226T2100Z/
Palm Beach FL-
348 PM EST Wed Feb 26 2020

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL PALM BEACH COUNTY
IS CANCELLED...
        
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled. However gusty winds and 
heavy rain are still possible with this thunderstorm.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Miami.

LAT...LON 2640 8009 2651 8017 2672 7989 2649 7973
TIME...MOT...LOC 2045Z 237DEG 23KT 2652 7996 

$$

SPM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 26, 3:04 PM EST, 23 minutes earlier.

Area forecast discussion, Feb 26, 3:04 PM EST, 23 minutes before
Area Forecast Discussion
National Weather Service Miami FL
304 PM EST Wed Feb 26 2020

.Short Term...

Remainder of Today through Tonight...

The much anticipated cold front will continue to move SE towards
South Florida throughout the remainder of today and throughout the
overnight hours. Showers will continue to increase in coverage, with
scattered to numerous PoPs spreading from west to east. A few
embedded thunderstorms are also possible with this front, though
better supportive dynamics reside to the north of the CWA.
Regardless, will have to monitor as we continue throughout the
afternoon hours and go into the overnight hours.

Looking at SSCRAM, forecast soundings, forecast derived PW's, and
the modified RAOB sounding, the potential for an isolated damaging
wind gust is certainly there with this activity. The most notable
areas denoted by the aforementioned data sources are the Lake Region
and eastern Palm Beach County (along with all the local waters). The
possibility for higher pockets of PW are also hinted at across urban
Palm Beach County. Models are hinting at MUCAPE and DCAPE values of
~1400J/kg and 800 J/kg, respectively, also spreading from west to
east with the frontal boundary. In the end, some stronger
showers/storms may produce gusty winds with the overall severe
weather potential appearing to be low for the majority of the
region.

One other thing to watch is the possibility for minor localized
flooding across urban areas. Both the NAM and the HRRR anticipate
the 0-3km bulk shear to remain parallel to the showers/storms that
develop, allowing for the increased potential for heavier rainfall
at times. This in combination with increased moisture advection
across the region will aid in the potential for heavier rainfall.

By tomorrow morning, the front pushes offshore into the Atlantic
waters. In its wake, a much cooler airmass advects into the region
from the north. Temperatures will drop off tonight behind the front
with several inland locations dropping to the 50s. Even during the
day tomorrow, a decent drop will be felt with high temperatures
struggling to reach the 70s.

.Long Term...

Thursday night through Tuesday...

A strong ridge of high pressure over the Gulf of Mexico will
dominate the weather pattern across South Florida through the end
of the work week. This will allow for a north to northwesterly
flow across the region which will bring in colder and drier air
during this time frame. Low temperatures on Thursday night into
Friday morning will drop into the upper 30s across the
northwestern interior to the 40s across the rest of South Florida.
The only exception to this will be along the immediate east coast
where lower 50s are possible.

On Friday and Saturday, the cold air advection will remain in
place as the area of high pressure over the Gulf of Mexico slowly
moves eastward. High temperatures on each of these days will
remain in the mid to upper 60s across northern and eastern areas
to around 70 across the southwestern interior sections. Low
temperatures will remain on the chilly side for Saturday and
Sunday morning as they will drop to around 40 across the
northwestern interior section to around 50 across the east coast.

By the early portion of next week, both of the GFS and the ECMWF
show this area of high pressure moving eastwards over South
Florida and into the western Atlantic. This will help to shift the
winds to a more east to southeasterly direction which will create
moderating temperatures throughout this time frame. The dry air
mass will remain in place as high temperatures climb up into the
mid to upper 70s across the east to coast to the lower 80s across
the interior and west coast sections.

&&

.Marine...

Winds and seas will continue to increase across all South Florida
waters today into tonight as a cold front approaches the region. A
Small Craft Advisory is in effect for all waters off Palm Beach
County this afternoon with the offshore waters of Broward and
Miami- Dade counties starting tonight. Then the rest of the
Atlantic waters join the Small Craft Advisory early Thursday
morning. Furthermore, all the Gulf waters have a Small Craft
Advisory going into effect early this evening. For the remainder
of the local waters, Lake Okeechobee and Biscayne Bay, Small Craft
Should Exercise Caution.

Behind the front, winds and seas remain on the higher side before
subsiding early this weekend. However, with a second shot of cold
air moving southward, winds/seas may pick up to cautionary or SCA
thresholds once again on Sunday.

&&

.Aviation...

MVFR/areas of IFR CIGs developing late this afternoon and evening
as the main band of showers and a few thunderstorms associated
with a cold front moves across the region. S winds also shift from
the W then the NW this afternoon into the overnight hours while
maintaining a breeziness. Confidence in timing and location for
TSRA is low, so handled with VCSH and SHRA for now. Conditions
should improve after frontal passage Thursday morning with VFR and
breezy conditions.

&&

.Beach Forecast...

High Risk for rip currents along the Palm beaches today with a
Moderate Risk for the remainder of South Florida beaches as winds
and swells remain somewhat favorable. Behind the front, the
potential for elevated rip currents will remain across all beaches,
especially for the Gulf Coast beaches as winds will have a westerly
component.

&&

.Preliminary Point Temps/PoPs...
West Palm Beach  58  66  47  67 /  70   0   0   0
Fort Lauderdale  61  68  51  68 /  70   0   0   0
Miami            61  69  49  68 /  70   0   0   0
Naples           57  66  46  66 /  70   0   0   0

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 7 PM EST this evening for FLZ168.

AM...Small Craft Advisory from 10 PM this evening to 7 PM EST
     Thursday for AMZ651-671.

     Small Craft Advisory until 7 PM EST Thursday for AMZ650-670.

GM...Small Craft Advisory from 7 PM this evening to 7 PM EST Thursday
     for GMZ656-657-676.

&&

Marine...03/Fell
Aviation...03/Fell
Beach Forecast...03/Fell
Short Term...03/Fell
Long Term...55/CWC
Hazardous weather outlook, Feb 26, 12:46 PM EST, 2 hours 41 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
1246 PM EST Wed Feb 26 2020

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
270600-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
1246 PM EST Wed Feb 26 2020

...Hazardous Beach/Marine Conditions...
...Gusty Winds Possible with Cold Front...

This hazardous weather outlook is for South Florida.

.DAY ONE...THIS AFTERNOON AND TONIGHT

Rip currents: A High Rip Current Risk is in effect for the Palm
Beaches. A moderate risk for rip currents is in effect for the
remainder of the South Florida Atlantic and Gulf beaches.

Thunderstorms: Isolated thunderstorms will be possible today into
this evening. In addition to occasional lightning, a few of these
storms could become strong.

Waterspouts: Showers and thunderstorms could produce isolated
waterspouts over the South Florida local waters today into this
evening.

Wind: Showers and thunderstorms may produce isolated wind gusts to
around 45 mph today into this evening. While unlikely, an isolated
damaging wind gust cannot be ruled out, especially from the east
coast metro areas toward the Lake Okeechobee region. Small Craft
Advisories in effect for all South Florida waters except Biscayne
Bay and Lake Okeechobee where Small Craft Should Exercise Caution.

Flooding: A small chance for very localized flooding could accompany
showers and storms that repeatedly move over the same locations
across urban areas of South Florida.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

Following the passage of the cold front, locally hazardous marine
conditions could continue for the remainder of this week into this
weekend. Elevated winds and seas will persist over the Atlantic and
Gulf waters, with the potential for wave heights in the Gulf to build
to around 7 feet on Thursday in association with increasing swells.
Also, an elevated rip-current risk is expected to continue for the
beaches of South Florida through the remainder of this week,
especially for the Gulf beaches.

In addition, in the wake of the cold front, a much cooler air mass
will settle over South Florida later this week into this weekend. For
Thursday night into Friday morning, Friday night into Saturday
morning, and Saturday night into Sunday morning, wind-chill readings
are expected to fall into the upper 30s to the 40s across interior
and western sections of South Florida.

.SPOTTER INFORMATION STATEMENT...

Widespread spotter activation is not anticipated, however individual
spotters are encouraged to report high wind, flooding, and
waterspouts to the National Weather Service Forecast Office in
Miami.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

FELL

In the hours before

Special weather statement, Feb 26, 2:47 PM EST, 40 minutes before
Special Weather Statement
National Weather Service Miami FL
247 PM EST Wed Feb 26 2020

FLZ067-068-071-072-168-172-262045-
Inland Broward County FL-Coastal Broward County FL-
Coastal Palm Beach County FL-Metro Broward County FL-
Inland Palm Beach County FL-Metro Palm Beach County FL-
247 PM EST Wed Feb 26 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BROWARD AND SOUTHEASTERN
PALM BEACH COUNTIES UNTIL 345 PM EST...

* At 247 PM EST, National Weather Service meteorologists were
  tracking a strong thunderstorm over Mission Bay, or near Deerfield
  Beach, moving northeast at 20 mph.

* Winds in excess of 45 mph and funnel clouds possible with this
  storm.

* Locations impacted include...
  Coral Springs, West Palm Beach, Pompano Beach, Sunrise, Boca Raton,
  Deerfield Beach, Boynton Beach, Delray Beach, Tamarac, Margate,
  Lake Worth, Palm Beach, Highland Beach, Ocean Ridge, Lauderhill,
  Coconut Creek, North Lauderdale, Greenacres, Parkland and Palm
  Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2617 8027 2633 8043 2672 8000 2647 7986
TIME...MOT...LOC 1947Z 222DEG 18KT 2634 8021

SPM
Special weather statement, Feb 26, 2:52 PM EST, 35 minutes before
Special Weather Statement
National Weather Service Miami FL
252 PM EST Wed Feb 26 2020

FLZ071>073-262045-
Inland Broward County FL-Metro Broward County FL-Inland Miami-
Dade County FL-
252 PM EST Wed Feb 26 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL MIAMI-DADE AND
CENTRAL BROWARD COUNTIES UNTIL 345 PM EST...

* At 252 PM EST, National Weather Service meteorologists were
  tracking a strong thunderstorm near Mile Marker 30 On Alligator
  Alley, or 15 miles northwest of Pembroke Pines, moving northeast at
  40 mph.

* Winds in excess of 45 mph and funnel clouds possible with this
  storm.

* Locations impacted include...
  Plantation, Sunrise, Weston, Mile Marker 30 On Alligator Alley,
  Intersection Alligator Alley And Miami Canal, Sawgrass Mills Mall,
  East Toll Gate On Alligator Alley, Intersection I-75 And U.S. 27
  and Markham Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2587 8066 2604 8078 2633 8043 2617 8027
TIME...MOT...LOC 1952Z 217DEG 33KT 2611 8057

SPM

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 25, 9:32 PM ESTRip Current StatementMFLPalm Beach21 hr
Feb 26, 12:42 PM ESTSmall Craft AdvisoryMFL36 hr
Feb 26, 2:47 PM ESTSpecial Weather StatementMFLPalm Beach58 min
Feb 26, 2:49 PM ESTSpecial Marine WarningMFL56 min
Feb 26, 2:52 PM ESTSpecial Weather StatementMFLBroward53 min
Feb 26, 3:08 PM ESTAreal Flood AdvisoryMFLPalm Beach3 hr
Feb 26, 3:39 PM ESTSpecial Marine WarningMFL66 min
Feb 26, 3:47 PM ESTSpecial Weather StatementMFLPalm Beach43 min
Feb 26, 4:38 PM ESTSpecial Marine WarningMFL67 min
Feb 26, 5:41 PM ESTSpecial Marine WarningMFL49 min
Feb 26, 6:19 PM ESTSpecial Weather StatementMFLGlades41 min
Feb 26, 6:24 PM ESTSpecial Marine WarningMFL96 min
Feb 26, 6:30 PM ESTSpecial Marine WarningMFL60 min

Nearby

Severe Thunderstorm Warnings in Florida, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.